MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18371
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while placing a cxi support catheter over a wire the radiopaque tip of the support catheter separated from the rest of the device.The target access site was the groin, and we were using a hydro st.The marker separated while on the wire.The device did not make patient contact.When the user noticed the issue, they removed the catheter and replaced with another device of the same type.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.
 
Additional Manufacturer Narrative
Occupation: lead tech.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, while placing a cxi support catheter over a wire the radiopaque tip of the support catheter separated from the rest of the device.The target access site was the groin, and we were using a hydro st.The marker separated while on the wire.The device did not make patient contact.When the user noticed the issue, they removed the catheter and replaced with another device of the same type.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the occurrence.Corrected information: h6 (annex a and g).Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), personnel interviews, and quality control procedures were conducted during the investigation.A visual inspection and dimensional verification of the complaint device was also conducted.The complainant returned one cxi support catheter to cook for investigation.The tip of the catheter was frayed and measured 4 mm.Cook completed a review of the device history record (dhr).The dhr for the reported lot found no relevant non-conformances.Cook complete a document review.The document review confirmed that adequate manufacturing specifications, operation parameters, and the design verification testing of the device are in place to identify and prevent this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied upon removal from package, inspect the product to ensure no damage has occurred.Examination of the returned device, as well as communication with production, suggests that it is possible that the complaint device was manufactured out of specification.Cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to this incident.The applicable operators were retrained to the applicable steps to prevent this failure from occurring again in the future.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13713910
Report Number1820334-2022-00371
Device Sequence Number20322800
Product Code KRA
UDI-Device Identifier00827002183711
UDI-Public(01)00827002183711(17)230827(10)13393414
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberG18371
Device Catalogue NumberCXI-2.3-14-90-0
Device Lot Number13393414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown